Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 126, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Sep 4, 2017, 9:25 PM EDT for Crawford County, Wyandot County, Ohio. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2017, 9:25 PM EDT (01:25 UTC)
- Expired
- Sep 4, 2017, 10:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Crawford County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 126 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 4, 4:32 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1251 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.9
The text
As transmitted.
251
WUUS51 KCLE 050125
SVRCLE
OHC033-175-050230-
/O.NEW.KCLE.SV.W.0126.170905T0125Z-170905T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
925 PM EDT MON SEP 4 2017
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Wyandot County in northwestern Ohio...
Crawford County in north central Ohio...
* Until 1030 PM EDT
* At 925 PM EDT, a severe thunderstorm was located near Upper
Sandusky, moving east at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
damage to trees and power lines.
* Locations impacted include...
Bucyrus, Upper Sandusky, Galion, Crestline, New Washington,
Sycamore, Chatfield, Carey, Benton, Nevada, Wharton, Tiro, North
Robinson, Harpster, Kirby, Oceola and Sulpher Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4099 8345 4100 8273 4071 8273 4071 8285
4070 8286 4070 8311 4071 8349 4076 8350
TIME...MOT...LOC 0125Z 278DEG 34KT 4087 8340
HAIL...1.25IN
WIND...60MPH
$$
Mullen1 follow-up statement
632
WWUS51 KCLE 050150
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
950 PM EDT MON SEP 4 2017
OHC033-175-050230-
/O.CON.KCLE.SV.W.0126.000000T0000Z-170905T0230Z/
Wyandot OH-Crawford OH-
950 PM EDT MON SEP 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR WYANDOT AND CRAWFORD COUNTIES...
At 948 PM EDT, a severe thunderstorm was located near Sycamore, or
near Upper Sandusky, moving east at 35 mph.
Another severe thunderstorms was located near Wharton and was also
moving east at around 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
damage to trees and power lines.
Locations impacted include...
Bucyrus, Upper Sandusky, Galion, Crestline, New Washington, Sycamore,
Chatfield, Carey, Benton, Nevada, Wharton, Tiro, North Robinson,
Harpster, Kirby, Oceola and Sulpher Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4099 8345 4100 8273 4071 8273 4071 8285
4070 8286 4070 8311 4071 8349 4076 8350
TIME...MOT...LOC 0148Z 262DEG 28KT 4087 8318
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
MullenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 7:29 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Sep 4, 7:29 PM EDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 729 PM EDT Mon Sep 4 2017 .SYNOPSIS... A cold front from lower Michigan to near Chicago will move southeast across the local area tonight. An upper level trough will linger over the region into Friday. High pressure will shift east over the Ohio Valley by Saturday and remain in place into early next week. && .NEAR TERM /THROUGH TUESDAY NIGHT/... Severe thunderstorm watch remains in effect for the western quarter of the forecast area. Line of storms is currently moving into the Toledo area and will continue to march east through the evening. Expecting severe threat to continue from west to east this evening as well with main threat being strong damaging winds and possibly some large hail. Forecast looks good with timing of the line of thunderstorms. Previous Discussion... The waiting game in on and the local area is still hours away from the first storm. Still going with the 23z to 00z time frame before the first storms reach TOL. The area remains outlooked for severe weather which seems reasonable given the front and steep lapse rates in mid levels. Have to wonder how the loss of daytime heating will impact the strength of the storms. Will go ahead a give all locations a 4 to 5 hours window of precip with a couple hours of 80 plus pops with the line of thunderstorms. By 12z precip chances will be confined to the southeast end of the area. Not sure how much shower activity there will be on Tuesday as an upper trough settles over the region. Will try to keep the southwest end of the area dry tomorrow but will keep chance wording going elsewhere. Showers are also possible downwind of the lake tomorrow night. It's going to be more like early October than early September the next couple of days. Have used a blend of guidance for temps during the period given the changing airmass. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... A large trough will be anchored across the Eastern US Wednesday and Thursday before slowly lifting off to the northeast on Friday. With this trough will come a chance of rain showers for everyone Wednesday as the primary vort max moves through. Can't rule out a rumble of thunder across the Primary Snowbelt region thanks to cool temperatures aloft and relatively warm lake temperatures. Heading into Wednesday night the precipitation will taper off across western areas, with a continued chance of showers across northeast Ohio into northwest Pennsylvania. A short-wave trough will move through the area Thursday, ramping up precipitation chances once again. A few thunderstorms can't be ruled out across the Primary Snowbelt Thursday afternoon as the coolest air associated with this trough will be overhead. Some lake-effect showers will continue to be possible on Friday. Temperatures through the short-term will be well below normal with highs generally in the middle 60s each day. && .LONG TERM /FRIDAY THROUGH MONDAY/... Upper level trough will be east of the region Friday night into Saturday with cooler air spilling across Lake Erie. A few showers may linger across NE OH into NW PA into Saturday morning. High pressure will then take control of the region by Saturday afternoon and persist into Monday. The coolest day of the long term will be Saturday with highs in the 60s. Warmer Sunday into Monday but still cooler than seasonal averages. Highs upper 60s to mid 70s. && .AVIATION /00Z Tuesday THROUGH Saturday/... Line of strong thunderstorms will continue to move east across the area this evening. Possibility for strong damaging winds and maybe some large hail with the thunderstorms. Sustained winds expected to be around 15 knots with gusts to 30 knots this evening ahead of the front. Winds will diminish overnight after frontal passage. Expecting some showers to develop late tonight and move northeast across the eastern half of the forecast area. Will mention vicinity showers in the east half of the area late tonight. Otherwise, improving conditions through the morning tomorrow. OUTLOOK...Areas of Non-VFR Tuesday into Friday for mainly the snowbelt. && .MARINE... A cold front will move southeast across the lake late this evening into tonight. Ahead of the front, strong southwest winds will continue at 15 to 25 knots. Winds will turn out of the northwest and diminishing to around 10 knots behind the frontal passage. Expect strong to severe thunderstorms to accompany the front as well. The Small Craft Advisory continues through 4AM for the entire lakeshore and the Beach Hazard Statement remains in effect for Erie PA lakeshore through the same time. West to mainly northwest flow at 10 to 15 knots or less will persist through much of the period Tuesday through Friday as a large trough takes hold across the region. Expecting showery weather much of the period Wednesday through Friday with the cool air over the warmer Lake Erie waters with thunder also possible Wednesday and Thursday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...Beach Hazards Statement until 4 AM EDT Tuesday for PAZ001. MARINE...Small Craft Advisory until 4 AM EDT Tuesday for LEZ142>149. && SYNOPSIS...Kubina NEAR TERM...Kubina/Lombardy SHORT TERM...Mottice LONG TERM...Mottice AVIATION...Lombardy MARINE...Mottice
Hazardous weather outlook, Sep 4, 4:53 PM EDT, 4 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 453 PM EDT Mon Sep 4 2017 LEZ142>144-162>164-OHZ003-006>009-017>019-027-052100- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH-Lucas-Wood- Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot- 453 PM EDT Mon Sep 4 2017 ...SEVERE THUNDERSTORM WATCH 478 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie, north central Ohio and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. There is a slight risk for severe thunderstorms late today and tonight with damaging winds the biggest threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is needed this evening. LEZ061-145>149-165>169-OHZ010>014-020>023-028>033-036>038-047-089- PAZ002-003-052100- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lorain-Cuyahoga- Lake-Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Southern Erie- 453 PM EDT Mon Sep 4 2017 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Tonight. There is a slight risk for severe thunderstorms late today and tonight with damaging winds the biggest threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed as severe thunderstorms move east. PAZ001-052100- Northern Erie- 453 PM EDT Mon Sep 4 2017 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 4 AM EDT TUESDAY... This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. There is a slight risk for severe thunderstorms tonight with damaging winds the biggest threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this evening as severe thunderstorms move east. Lombardy
In the hours before
Local storm report, Sep 4, 7:50 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
750 PM EDT MON SEP 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 5 NNE TOLEDO 41.73N 83.55W
09/04/2017 M1.00 INCH LUCAS OH TRAINED SPOTTER
&&
NGLocal storm report, Sep 4, 7:51 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
751 PM EDT MON SEP 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 3 NNE TOLEDO 41.70N 83.57W
09/04/2017 LUCAS OH PUBLIC
MULTIPLE TREES REPORTED DOWN THROUGH THE
NORTH AND WEST SIDE OF TOLEDO.
&&
NGLocal storm report, Sep 4, 7:58 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
758 PM EDT MON SEP 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG ROSSFORD 41.61N 83.56W
09/04/2017 WOOD OH BROADCAST MEDIA
MEDIUM SIZED TREE LIMBS DOWNED IN ROSSFORD.
&&
NGSpecial weather statement, Sep 4, 7:58 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Cleveland OH
758 PM EDT MON SEP 4 2017
OHZ006-008-017-018-050100-
Seneca-Wood-Hancock-Sandusky-
758 PM EDT MON SEP 4 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN SENECA...
SANDUSKY...WOOD AND HANCOCK COUNTIES...
At 755 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Bowling Green to Hoytville to
northwest of McComb. Movement was east at 40 to 45 mph.
Wind gusts to 45 mph and small hail will be possible. Locally heavy
rainfall will also cause ponding of water on area roadways.
Locations that may be impacted include...Findlay, Bowling Green,
Tiffin, Fremont, Fostoria, Bluffton, Bellevue, Clyde, North
Baltimore, Gibsonburg, McComb, Weston, Arlington, Green Springs,
Arcadia, Rawson, Vanlue, Van Buren, New Riegel and Ballville.
LAT...LON 4141 8387 4143 8384 4154 8342 4140 8342
4142 8285 4126 8285 4099 8331 4099 8346
4091 8348 4090 8351 4082 8352 4082 8388
TIME...MOT...LOC 2355Z 269DEG 38KT 4134 8366 4110 8395 4098 8439
MullenLocal storm report, Sep 4, 9:01 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
901 PM EDT MON SEP 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG TOLEDO 41.66N 83.58W
09/04/2017 LUCAS OH TRAINED SPOTTER
TREE DOWN ON NAOMI DR. POWER LINES DOWN ALSO
0715 PM HAIL 5 NNE TOLEDO 41.73N 83.55W
09/04/2017 E1.00 INCH LUCAS OH 911 CALL CENTER
0715 PM HAIL 5 NNE TOLEDO 41.73N 83.55W
09/04/2017 M1.00 INCH LUCAS OH TRAINED SPOTTER
0720 PM FUNNEL CLOUD MILLBURY 41.56N 83.43W
09/04/2017 WOOD OH TRAINED SPOTTER
WALL CLOUD AND FUNNEL CLOUDS REPORTED
0726 PM TSTM WND DMG TOLEDO 41.66N 83.58W
09/04/2017 LUCAS OH TRAINED SPOTTER
SIDING BLOWN OFF HOUSE AT DETROIT AND PHILLIPS
0729 PM HEAVY RAIN TOLEDO 41.66N 83.58W
09/04/2017 M0.00 INCH LUCAS OH TRAINED SPOTTER
1.50 INCHES IN 30 MINUTES AT BANCROFT AND REYNOLDS ROADS.
2.25 INCHES OF RAIN IN 30 MINUTES AT CENTRAL AND UPTON
ROADS
0800 PM HEAVY RAIN 2 W PORT CLINTON 41.51N 82.98W
09/04/2017 E0.00 INCH OTTAWA OH TRAINED SPOTTER
1.50 INCHES OF RAIN AT ROUTE 163 AND WOLF ROADS
&&
WILLARDSpecial weather statement, Sep 4, 9:08 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Cleveland OH
908 PM EDT MON SEP 4 2017
OHZ017>019-027>029-050200-
Crawford-Seneca-Wyandot-Huron-Richland-Hancock-
908 PM EDT MON SEP 4 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HURON...NORTHERN
RICHLAND...SENECA...WYANDOT...CRAWFORD AND HANCOCK COUNTIES...
At 907 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles southwest of Norwalk to 6 miles
west of Willard to near Chatfield to near Upper Sandusky to near
Arlington. Movement was east at 40 mph.
Wind gusts to 45 mph and small hail will be possible. Locally heavy
rainfall will also lead to ponding of water on area roadways.
Locations that may be impacted include... Mansfield, Findlay,
Tiffin, Norwalk, Fostoria, Bucyrus, Upper Sandusky, Bluffton,
Galion, Shelby, Willard, Ontario, Crestline, New London, Plymouth,
Forest, Arlington, Green Springs, Milan and Wakeman.
LAT...LON 4099 8388 4117 8342 4125 8342 4125 8284
4128 8271 4128 8234 4107 8234 4106 8244
4082 8242 4080 8239 4072 8267 4069 8343
4071 8349 4082 8351 4082 8388
TIME...MOT...LOC 0107Z 276DEG 35KT 4116 8270 4106 8285 4098 8301 4090
8326 4089 8360 4084 8378
MullenThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 8:34 PM EDT | Special Marine Warning | CLE | 56 min | |
| Sep 4, 9:08 PM EDT | Special Weather Statement | CLE | Crawford, Hancock, Huron, Richland, Seneca, Wyandot | 52 min |
| Sep 4, 9:31 PM EDT | Special Marine Warning | CLE | 89 min | |
| Sep 4, 10:14 PM EDT | Areal Flood Advisory | CLE | Crawford, Hancock, Wyandot | 4 hr |
| Sep 4, 10:30 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Wyandot | 45 min |
| Sep 4, 10:36 PM EDT | Flash Flood Warning | CLE | Crawford, Hancock, Wyandot | 6 hr |
| Sep 4, 10:59 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Morrow, Richland | 61 min |
| Sep 4, 11:37 PM EDT | Special Weather Statement | CLE | Holmes, Mahoning, Stark, Wayne | 53 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.